Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 102, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 4, 2012, 3:14 PM CDT for Lake County, Saint Louis County, Minnesota. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 3:14 PM CDT (20:14 UTC)
- Expired
- Jul 4, 2012, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 134 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:35 PM CDT | TSTM WND DMG | 15 Se Ely, MN | SEVERAL 1.5 FOOT DIAMETER TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -490 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268
WUUS53 KDLH 042014
SVRDLH
MNC075-137-042100-
/O.NEW.KDLH.SV.W.0102.120704T2014Z-120704T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
314 PM CDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAKE COUNTY IN NORTHEAST MINNESOTA...
NORTHERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
* UNTIL 400 PM CDT
* AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LAKE AGNES TO BIG LAKE TO
ROBINSON TO RIDGE TO 5 MILES NORTH OF MAKINEN...AND MOVING EAST AT
55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIGH LAKE...BIRCH LAKE...WHITE IRON LAKE AND WINTON AROUND 320 PM.
FALL LAKE...FOURTOWN LAKE...CROOKED LAKE AND SKIBO AROUND 325 PM.
GABBRO LAKE AROUND 330 PM.
BALD EAGLE LAKE...SEVEN BEAVER LAKE...FAIRBANKS AND BASSWOOD
LAKE AROUND 335 PM.
LAKE THREE AND LAKE TWO AROUND 340 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4837 9247 4824 9237 4825 9229 4835 9229
4836 9204 4827 9199 4821 9172 4812 9168
4811 9156 4806 9156 4812 9117 4790 9113
4763 9120 4741 9144 4732 9188 4749 9294
4769 9271 4794 9257 4818 9267 4838 9287
TIME...MOT...LOC 2013Z 274DEG 46KT 4823 9207 4807 9197
4787 9196 4763 9206 4743 9233
WIND...HAIL 80MPH 1.00IN
$$
HLUCHAN2 follow-up statements
353
WWUS53 KDLH 042028
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
328 PM CDT WED JUL 4 2012
MNC075-137-042100-
/O.CON.KDLH.SV.W.0102.000000T0000Z-120704T2100Z/
LAKE MN-ST. LOUIS MN-
328 PM CDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ST.
LOUIS AND NORTHERN LAKE COUNTIES UNTIL 400 PM CDT...
AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF BASSWOOD LAKE TO 7 MILES WEST OF
BASSWOOD LAKE TO SILVER RAPIDS TO 5 MILES SOUTHEAST OF BABBITT TO 7
MILES SOUTH OF HOYT LAKES...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BALD EAGLE LAKE...GABBRO LAKE...SEVEN BEAVER LAKE AND FAIRBANKS
AROUND 335 PM.
LAKE THREE...LAKE TWO...SNOWBANK LAKE AND GREENWOOD LAKE AROUND 340
PM.
DISAPPOINTMENT LAKE AND ENSIGN LAKE AROUND 345 PM.
ISABELLA LAKE...HUDSON LAKE...ALICE LAKE AND THOMAS LAKE AROUND
350 PM.
DUMBBELL LAKE AROUND 355 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4768 9256 4795 9248 4817 9255 4835 9264
4837 9247 4824 9237 4825 9229 4835 9229
4836 9204 4827 9199 4821 9172 4812 9168
4811 9156 4806 9156 4812 9117 4790 9113
4763 9120 4741 9144 4732 9188 4746 9272
TIME...MOT...LOC 2027Z 274DEG 46KT 4821 9180 4805 9170
4785 9169 4761 9180 4741 9207
WIND...HAIL 80MPH <.75IN
$$
HLUCHAN970
WWUS53 KDLH 042043
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
343 PM CDT WED JUL 4 2012
MNC075-137-042100-
/O.CON.KDLH.SV.W.0102.000000T0000Z-120704T2100Z/
LAKE MN-ST. LOUIS MN-
343 PM CDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ST. LOUIS AND NORTHERN LAKE COUNTIES UNTIL 400 PM CDT...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF BASSWOOD LAKE TO SNOW BANK LAKE TO 8 MILES WEST
OF FOREST CENTER TO 10 MILES NORTH OF WHYTE TO FAIRBANKS...MOVING
EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ISABELLA LAKE...HUDSON LAKE...ALICE LAKE AND THOMAS LAKE AROUND 350
PM.
DUMBBELL LAKE...KEKEKABIC LAKE AND KNIFE LAKE AROUND 355 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4745 9251 4769 9237 4801 9225 4824 9243
4827 9239 4824 9237 4825 9229 4835 9229
4836 9204 4827 9199 4821 9172 4812 9168
4811 9156 4806 9156 4812 9117 4790 9113
4763 9120 4741 9144 4732 9188
TIME...MOT...LOC 2043Z 274DEG 46KT 4819 9149 4803 9139
4783 9139 4759 9150 4739 9177
WIND...HAIL 60MPH <.75IN
$$
HLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:09 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 4, 3:09 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
309 PM CDT WED JUL 4 2012
.SHORT TERM...UNSTABLE ATMOSPHERE THIS AFTN WITH SEVERE
THUNDERSTORMS CONTINUING TO DEVELOP AND MOVE ALONG FAVORED 85H
THETAE AXIS. THIS PLACES MAJORITY OF ACTIVITY ACROSS NRN MN PART
OF CWA. LARGE HAIL POSSIBLE BUT PRIMARY THREAT APPEARS TO BE WIND
DMG WITH LARGE COLD POOL ESTABLISHED ALREADY. INITIAL BAND OF
CONVECTION IS MOVING THROUGH RANGE...WITH SECONDARY DEVELOPMENT
OCCURRING NEAR COLD FRONT JUST WEST OF MN STATE LINE. WILL DROP
HEAT ADVISORY OVER NWRN MN ZONES FOR 4PM ZFP AS CONVECTION HAS
ELIMINATED REQUIRED CRITERIA.
TONIGHT/TOMORROW...COLD FRONT WILL SWEEP ACROSS CWA WITH DRYING BEHIND
FRONT OVER NR MN PART OF CWA. HIGH PRESSURE WILL BUILD INTO THE
REGION TOMORROW WITH GRADUAL LOWERING OF DEWPOINTS FOR SOME
RELIEF. MAX TEMPS STILL ABOVE CLIMO AS SUNSHINE WORKS IN TANDEM
WITH ANOMALOUS 85H TEMPS. SHOULD HAVE ENOUGH GRADIENT FLOW TO
OFFSET MUCH LAKE BREEZE DEVELOPMENT. THIS WILL ALLOW WARMING DOWN
TO LAKE LVL. ENOUGH HEAT/HUMIDITY TO KEEP HEAT ADVISORY OVER SRN
TIER OF CA.
TOMORROW NIGHT...SFC CYCLOGENESIS OCCURS OVER WRN HI PLAINS WITH
LOW MOVING INTO SRN SODAK BY 12Z FRI. CLOUDS WILL SPREAD INTO CWA
WITH SOME PRECIP EXPECTED AFTER MIDNIGHT OVER SWRN CWA.
LONG TERM...FRIDAY THROUGH TUESDAY...
A SFC LOW WILL MOVE INTO SOUTHERN MN ON FRIDAY WITH A FRONTAL
BOUNDARY BISECTING THE FA. THUNDERSTORMS ARE EXPECTED AS A STRONG
SHORT WAVE FLATTENS THE UPPER LEVEL RIDGE. THE BULK OF THE STORMS
WILL BE N OF THE BAROCLINIC ZONE IN THE COOLER AIR. THE BAROCLINIC
ZONE WILL DRIFT S FRIDAY NIGHT AS THE SHORT WAVE DEPARTS.
THUNDERSTORMS WILL ACCOMPANY THE BAROCLINIC ZONE FRIDAY NIGHT AND
HAVE POPS ALIGNED ACCORDINGLY. THE BAROCLINIC ZONE COMPLETES ITS
EXIT OF THE FA ON SATURDAY AND WILL MAINTAIN POPS ON THE N SIDE OF
THE ZONE ALONG THE SOUTHERN HALF OF THE FA. LINGERED POPS INTO
SATURDAY NIGHT DUE TO POSSIBLE TIMING ISSUES OF THE DEPARTING
SYSTEM. A WEAK SHORT WAVE TROF DROPS THROUGH THE NORTHERN PORTION OF
THE FA SUNDAY IN NW FLOW ALOFT. HAVE SMALL POPS TO ACCOUNT FOR THIS
SHORT WAVE. SUNDAY NIGHT THROUGH TUESDAY FINDS HIGH PRESSURE
SETTLING OVER THE FA.
.AVIATION...18Z TAFS.
MCS MOVING INTO THE NW CORNER OF THE FA ATTM WITH PLENTY OF
LIGHTNING. GUSTY WINDS AND MVFR CIGS IN THE VCNTY OF THE MCS
WHERE GUSTS TO 65 KT ARE POSSIBLE. HAVE LEFT THIS OUT OF THE TAFS
ATTM...BUT WILL REEVALUATE AS THE STORMS APPROACH THE TAF SITES.
OTHERWISE...VFR.
.POINT TEMPS/POPS...
DLH 68 87 63 76 / 50 10 10 70
INL 65 88 60 78 / 60 10 10 20
BRD 70 90 66 76 / 50 10 40 70
HYR 73 94 64 83 / 30 20 10 50
ASX 69 87 64 75 / 30 20 10 60
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR MNZ033-034-036-038.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ025-035.
WI...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR WIZ006>009.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ143>146.
&&
SHORT TERM...CANNON
LONG TERM....GSFHazardous weather outlook, Jul 4, 9:34 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 934 AM CDT WED JUL 4 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 934 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE NORTHLAND THIS FOURTH OF JULY WITH HEAT ADVISORIES IN EFFECT. THE TWIN PORTS AREA WILL LIKELY SEE A SIGNIFICANT LAKE BREEZE MUCH OF TODAY...AND KEEP TEMPERATURES IN THE UPPER 70S AND 80S ALONG THE LAKE. CHECK THE LATEST WEATHER MESSAGE FOR MORE DETAILED INFORMATION. THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE BEACHES IN THE TWIN PORTS AREA. SEE THE SURFZONE FORECAST FOR ADDITIONAL DETAILS. A FEW THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER NORTHWEST WISCONSIN...AND AGAIN THIS AFTERNOON AND EVENING OVER NORTHEAST MINNESOTA...AND EVENTUALLY INTO WISCONSIN LATE TONIGHT. THERE IS A SLIGHT RISK THAT SOME STORMS MAY REACH SEVERE LEVELS OVER NORTHEAST MINNESOTA. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS. FLOOD WARNINGS CONTINUE ALONG PARTS OF THE UPPER MISSISSIPPI RIVER. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT AND HUMID CONDITIONS WILL CONTINUE OVER PARTS OF THE NORTHLAND THURSDAY...WITH HEAT ADVISORIES EITHER CONTINUING OR LIKELY NEEDED FOR ADDITIONAL AREAS OF THE NORTHLAND. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-051030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 934 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHEAST WINDS ARE EXPECTED TODAY AROUND THE HEAD OF WESTERN LAKE SUPERIOR. THIS WILL CAUSE POTENTIALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT. CHECK THE LATEST NEAR SHORE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Jul 4, 1:52 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
152 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL LITTLEFORK 48.40N 93.56W
07/04/2012 M0.50 INCH KOOCHICHING MN TRAINED SPOTTER
&&
RSSpecial weather statement, Jul 4, 1:55 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 155 PM CDT WED JUL 4 2012 MNZ011-012-019-041915- CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- 155 PM CDT WED JUL 4 2012 ...LINE OF STORMS DEVELOPING IN THE MINNESOTA ARROWHEAD... AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SOUDAN TO BABBITT...MOVING NORTHEAST AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS... LOCATIONS IMPACTED INCLUDE... BEAR ISLAND LAKE... JOHNSON LAKE... ROBINSON... BIRCH LAKE... SHAGAWA LAKE... HIGH LAKE... BALD EAGLE LAKE... GABBRO LAKE... WHITE IRON LAKE... FALL LAKE... WINTON... SILVER RAPIDS... ELY... BURNTSIDE LAKE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4801 9162 4757 9143 4751 9197 4791 9254 SENGENBERGER
Local storm report, Jul 4, 2:05 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
205 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG WIRT 47.73N 93.96W
07/04/2012 ITASCA MN AMATEUR RADIO
3-4 INCH DIAMETER TREES DOWN
&&
HLUCHANLocal storm report, Jul 4, 2:11 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
211 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL TALMOON 47.60N 93.77W
07/04/2012 M0.75 INCH ITASCA MN AMATEUR RADIO
&&
RSSpecial weather statement, Jul 4, 2:21 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
221 PM CDT WED JUL 4 2012
MNZ010>012-019>021-042000-
CENTRAL ST. LOUIS-KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN
LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN LAKE/NORTH SHORE-
221 PM CDT WED JUL 4 2012
...STRONG LINE OF STORMS ALONG THE INTERNATIONAL BORDER AND THE
MINNESOTA ARROWHEAD...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ERICKSBURG TO 5
MILES WEST OF LAKE AGNES TO FINLAND...MOVING NORTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
LAKE AGNES... BALD EAGLE LAKE... GABBRO LAKE...
FALL LAKE... ISABELLA... BUTTERFLY LAKE...
DUMBBELL LAKE... FOURTOWN LAKE... SAND POINT LAKE...
ISLAND VIEW... FOURTOWN LAKE... CROOKED LAKE...
RAINY LAKE... SAWBILL LANDING... ISABELLA LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4861 9293 4853 9262 4846 9271 4845 9250
4824 9237 4825 9229 4835 9229 4836 9205
4827 9199 4821 9172 4812 9168 4812 9156
4806 9156 4809 9126 4764 9068 4729 9127
4794 9236 4804 9302 4839 9371 4865 9322
SENGENBERGERLocal storm report, Jul 4, 2:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
246 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FUNNEL CLOUD 6 NNE WIRT 47.81N 93.89W
07/04/2012 ITASCA MN TRAINED SPOTTER
2 FUNNELS REPORTED OVER BIG FORK.
&&
RSThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:32 AM CDT | Small Craft Advisory | DLH | 18 hr | |
| Jul 4, 12:18 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 42 min |
| Jul 4, 12:46 PM CDT | Special Weather Statement | DLH | Lake | 44 min |
| Jul 4, 12:56 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching | 49 min |
| Jul 4, 1:30 PM CDT | Special Weather Statement | DLH | Lake | 45 min |
| Jul 4, 1:34 PM CDT | Special Weather Statement | DLH | 41 min | |
| Jul 4, 1:44 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca, Koochiching, Saint Louis | 46 min |
| Jul 4, 1:55 PM CDT | Special Weather Statement | DLH | Saint Louis | 20 min |
| Jul 4, 2:21 PM CDT | Special Weather Statement | DLH | Lake | 39 min |
| Jul 4, 2:31 PM CDT | Special Marine Warning | DLH | 59 min | |
| Jul 4, 2:32 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching, Saint Louis | 43 min |
| Jul 4, 2:48 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake, Saint Louis | 27 min |
| Jul 4, 3:29 PM CDT | Special Marine Warning | DLH | 46 min | |
| Jul 4, 3:41 PM CDT | Special Weather Statement | DLH | Carlton | 19 min |
| Jul 4, 3:58 PM CDT | Special Weather Statement | DLH | Lake | 17 min |
| Jul 4, 4:00 PM CDT | Special Marine Warning | DLH | 90 min | |
| Jul 4, 4:18 PM CDT | Special Weather Statement | DLH | Cook, Lake | 42 min |
| Jul 4, 5:35 PM CDT | Special Weather Statement | DLH | Cass | 55 min |
| Jul 4, 5:52 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Itasca | 38 min |
| Jul 4, 6:04 PM CDT | Special Weather Statement | DLH | Aitkin | 56 min |
| Jul 4, 6:07 PM CDT | Special Weather Statement | DLH | Saint Louis | 53 min |
| Jul 4, 6:34 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing, Itasca | 41 min |
| Jul 4, 6:38 PM CDT | Special Weather Statement | DLH | Itasca | 52 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.